Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2002, 9:56 PM MDT for San Miguel County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 9:56 PM MDT (03:56 UTC)
- Expired
- Jun 13, 2002, 10:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 140356 SVRABQ NMC047-140445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 956 PM MDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1045 PM MDT * AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SAN MIGUEL COUNTY...OR ABOUT 15 MILES EAST OF LAS VEGAS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL SAN MIGUEL COUNTY OVER RURAL SOUTHERN SAN MIGUEL COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3565 10495 3546 10516 3522 10490 3532 10453
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:45 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 13, 8:45 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 845 PM MDT THU JUN 13 2002 SEVERE TSTM WATCH ALLOWED TO EXPIRE. TRICKY FORECAST TONIGHT AS RUC AND MESO-ETA FIRE CONVECTION DURING THE NIGHT ACROSS THE EC PLAINS AND MOVE IT SWD. WILL KEEP IN RATHER HIGH POPS (30-50) ACROSS THE PLAINS OVERNIGHT AS WELL AS THE POSSIBILITY OF SEVERE WEATHER. JUST MINOR ADJUSTMENTS TO THE CLOUDS...WINDS AND TEMPS OTHERWISE. 40 .ABQ...NONE. CHJ
In the hours before
Local storm report, Jun 13, 4:12 PM MDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
412 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 12 NE ABBOTT NM 1.00 INCH HAIL
06/13/02 COLFAXLocal storm report, Jun 13, 4:21 PM MDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
421 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 15 NE ABBOTT NM .75 INCH HAIL
06/13/02 COLFAXLocal storm report, Jun 13, 4:59 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
459 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 15 NE ABBOTT NM .75 INCH HAIL
06/13/02 COLFAX REPORTED BY PUBLICLocal storm report, Jun 13, 6:16 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
616 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 20 S RATON NM .75 INCH HAIL
06/13/02 COLFAX REPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 13, 7:45 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
745 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM 5 NE ABBOTT NM .75 INCH HAIL
06/13/02 COLFAX REPORTED BY PUBLICThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jun 13, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jun 13, 9:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 13, 10:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Jun 14, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 42 min |
| Jun 14, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 14, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro | 47 min |
| Jun 14, 3:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| Jun 14, 3:34 PM MDT | Tornado Warning | ABQ | Colfax | 41 min |
| Jun 14, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 59 min |
| Jun 14, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Jun 14, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 39 min |
| Jun 14, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 41 min |
| Jun 14, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.